MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 10/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2: date of birth: unknown, asked but not available.Section a4: patient weight: unknown, asked but not available.Section a5: ethnicity and race: unknown, asked but not available.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that za9003 intraocular lens was implanted in the patients right eye.The patient was blurry since the original surgery.Patient also had refractive surprise, halos and visual disturbance.The lens was explanted in the secondary surgery and replaced with competitor lens.Directions for use were followed.No incision enlargement or sutures or vitrectomy.Symptoms persisted for 5 months.Patient was fully recovered.No other information is available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 4/13/2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the lens was received cut in pieces.No defects that could contribute to visual issues were observed.Based on the returned condition of the lens no further evaluation could be performed.Conclusion: the complaint issue blurry vision, visual disturbance, halo vision, unexpected postop refraction and explant could not be confirmed during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design.Based on the complaint investigation results, the product was released within specifications and a relationship between the device and the reported incident could not be determined.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.Please note that the information reported in sections d2 (common device name), h.6 (health effect -clinical codes and medical device problem code) and section g.1 (manufacturer contact e-mail) is information that remains unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16753449
Report Number3012236936-2023-00949
Device Sequence Number18274833
Product Code HQL
UDI-Device Identifier05050474529045
UDI-Public(01)05050474529045(17)270726
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale